Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: mood disorders/klonopin,depakote,neurontin etc

Posted by Kate on December 14, 1998, at 12:51:11

In reply to Re: mood disorders/klonopin,depakote,neurontin etc, posted by Nancy on December 13, 1998, at 15:53:10

> > > > I just spent three days crying hysterically, freaking out and coming really close to suicide. I just started on Depakote. This Depakote experience put the fear of God in me though. As soon s I was up to the recommeneded dosage, it was as if the walls came tumbling down and I saw my future, in which I am locked up because I can't function in this world.
> > > >I am terrified that I will never find the right medication. I don't even know what I "have."
> > > >Is this Doctor going to think I am an hysterical female?
> > > >SHould I keep taking the meedication or stop right away?
> > > >Does anyone know of vitamins or herbal remedies that help?
> > > Hi, Kate. It seems you're in the midst of a severe crisis. What you described as your reaction to Depakote is similar to my response to the same drug. During my experience on Depakote, I had no relief from mood swings. Also, my depression went very black and very deep. What helped me may not have the same reaction in you.
> > > So, I'm going to steer you in a direction where you should get the relief you need. First, do you see in the aforementioned first paragraph, the questions that you outlined? Write down all of these and any other questions and concerns that you have. Even if those thoughts, right now, seem silly or embarrassing. There are no unimportant questions. There are no concerns that are trivial.
> > > Second, call your psydocs office and leave a message that you are having a serious crisis. You believe that you may be having a serious reaction to your medication. Say that you must speak to your psydoc immediately! Even take an appointment that day if it's available.
> > > Finally, if your psydoc even hints that you are a hysterical female then, it may raise a question about his professional ability. Crying or out-of-control sobbing are potentially a result of this new medication. Also, if you were Hysteristic Personality it would have been evident long ago. If you have a tendency for lability (moody), this is a biochemical problem not a personality problem. If your psydoc is cryptic and secretive about your illness, that is, he is not open with you, then, again, this may raise a question about his professional abilities.
> > > Remember, you are not some broken piece of machinery. You are a human being with a serious illness. You deserve respect, disclosure, and compassion. Your questions and concerns should be dealt with direct and empathetic communication. Furthermore, empower yourself to search out for a professional who has the greatest ability to treat your medical condition.
> > > Mind Over Madness,
> > > Nancy
> >
> > Well said.
> > Very well said.
> Thank you for saying so. That was very much appreciated. Sometimes this place is like talking to a wall. I'm so happy to see you speak up.

Thank you Nancy and everyone. I called my doc and left him an hysterical message, told him I had not slept more than three hours in eight days, etc. He told me to get a blood level and that there was nothing he could do until he had one. Well, I couldn't get to the lab. I could not sleep the night before, and slept pass the time frame for the lab test (had to be 12 hours after last doasge of Depakote). Tried again this morning; couldn't do it. Couldn't even take a shower this weekend between sobbing fits. Now I am going to cancel my next appt. with the doc because I can't make it. I will wean myself off of Depakote and continue taking nortriptylene. I can't stop thinking about suicide, but have no one to talk to about it. I feel desperate and despondant. I know I'll never feel "happy", but I just need the edge taken off. Thanks for letting me get this off my chest. Kate




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Kate thread:1356